Alert archive / Texas / Wind Advisories in 2012

Wind Advisory 5, NWS San Angelo, TX

March 7, 201216 counties in Texas

NWS San Angelo, TX issued this wind advisory at Mar 7, 2012, 5:51 AM CST for 16 counties in Texas. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2012, 5:51 AM CST (11:51 UTC)
Expired
Mar 7, 2012, 12:00 PM CST
In force
6 hr
Issued by
NWS San Angelo, TX

Counties Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 11.9 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2012-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2012-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 196 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1523 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
196 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

868 
WWUS74 KSJT 071151
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
551 AM CST WED MAR 7 2012

...STRONG SOUTH WINDS ACROSS WEST CENTRAL TEXAS TODAY...

...SOUTHERLY WINDS WILL INCREASE ONCE AGAIN ACROSS WEST CENTRAL
TEXAS TODAY. ACROSS THE BIG COUNTRY...CONCHO VALLEY...AND THE
HEARTLAND. THESE WINDS WILL GUST TO OVER 45 MPH AT TIMES THROUGH
AT LEAST THE MORNING HOURS...WITH SOME DROP IN WIND SPEEDS
EXPECTED DURING THE AFTERNOON. 

TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-071800-
/O.CAN.KSJT.LW.Y.0010.120307T1200Z-120307T2300Z/
/O.NEW.KSJT.WI.Y.0005.120307T1151Z-120307T1800Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-HASKELL-
THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN-BROWN-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...HASKELL...THROCKMORTON...WOODSON...
STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE...BAIRD...
CROSS PLAINS...COLEMAN...BROWNWOOD
551 AM CST WED MAR 7 2012

...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. 

* IMPACTS: CHOPPY CONDITIONS ON AREA LAKES WILL MAKE FOR
  HAZARDOUS BOATING CONDITIONS. DRIVERS OF HIGH PROFILE VEHICLES
  ON AREA ROADWAYS...ESPECIALLY ALONG EAST WEST ROADS SUCH AS
  INTERSTATE 20...MAY FAVE VERY DIFFICULT DRIVING CONDITIONS.
  LOOSE OBJECTS SUCH AS TRASH CANS WILL BE BLOWN AROUND.

* TIMING: THROUGH NOON.

* WINDS: SOUTH WINDS 25 TO 35 MPH...GUSTING TO 45 MPH...WILL
  PERSIST THROUGH AT LEAST THE MORNING HOURS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR
WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Mar 7, 4:23 AM CST, 1 hour 28 minutes earlier.

Area forecast discussion, Mar 7, 4:23 AM CST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
423 AM CST WED MAR 7 2012

.SHORT TERM...
LOW LEVEL MOISTURE INCREASING ACROSS WEST CENTRAL TEXAS THIS
MORNING...WITH DEWPOINTS CLIMBING INTO THE LOW TO MID 50S. WINDS
HAVE ALSO INCREASED...WITH LOW LEVEL JET SHOWING 50 TO 55 KTS JUST
ABOVE THE SURFACE. TO THE WEST...THE MAIN UPPER LEVEL LOW HAS CLOSED
OFF OVER SOUTHERLY NEVADA...AND WILL CONTINUE TO GRADUALLY HEAD
TOWARDS THE SOUTHERN PLAINS.

WITH SOUTHERLY FLOW CONTINUING AHEAD OF THIS SYSTEM...MOISTURE WILL
CONTINUE TO INCREASE. WILL LIKELY START TO SEE A FEW LIGHT SHOWERS
DEVELOP IN THE WARM ADVECTION ACROSS THE EXTREME EASTERN COUNTIES AS
EARLY AS THIS AFTERNOON...WITH CONVECTION BECOMING A LITTLE MORE
WIDESPREAD TONIGHT. STILL...HAVE TRIMMED POPS BACK JUST A
LITTLE...MAINLY DUE TO THE TIMING OF AN APPROACHING COLD FRONT. THIS
COLD FRONT IS FORECASTED TO APPROACH THE NORTHWESTERN BIG COUNTRY BY
AROUND SUNRISE THURSDAY MORNING. WITH THE FRONT NOT ARRIVING UNTIL
LATE...LOOKS LIKE ANOTHER MILD NIGHT WILL BE IN STORE.

07

.LONG TERM...
ON THURSDAY...MODELS ARE IN FAIR AGREEMENT...BRINGING A COLD FRONT
THROUGH THE REGION...FROM NORTH TO SOUTH...FROM MORNING TO MIDDAY.
SURFACE PRESSURE GRADIENT TIGHTENS BEHIND THE FRONT DURING THE
AFTERNOON AND EVENING...WITH WINDS INCREASING TO NORTH 20 TO 30
MPH. AN UPPER LOW WILL ALSO MOVE INTO NEW MEXICO THURSDAY...
PROVIDING MOISTURE AND INSTABILITY FOR THUNDERSTORMS. COULD SEE A
THUNDERSTORM BECOME SEVERE...MAINLY EARLY THURSDAY. INSTABILITIES
DURING THE MORNING AND MIDDAY WILL NOT BE HIGH WITH SFC CAPES
GENERALLY LEES THAN 1000 J/KG...BUT 0-6 KM BULK SHEARS ARE WELL
ABOVE 50.

UNCERTAINTY ABOUNDS BEYOND THURSDAY. NAM AND GFS ARE SIMILAR BUT
HAVE AN UNUSUAL SETUP...FIRST WEAKENING THE NEW MEXICO LOW AND
ENTRAINING DRY AIR INTO IT...THEN DEVELOPING 2 CUT OFF UPPER LOWS
OUT ITS REMNANTS. THE UPPER LOWS THEN MOVE OVER TEXAS SATURDAY
NIGHT AND SUNDAY. THE EC MODEL HOWEVER IS MORE CONSISTENT WITH
PREVIOUS MODEL RUNS...KEEPING AN UPPER LOW OVER NEW MEXICO WHICH
ALLOWS MOISTURE TO CONTINUE TO MOVE UP FROM THE GULF...AND OVER
THE COLD FRONT. THIS BRINGS A BETTER CHANCE OF RAIN...ESPECIALLY
FRIDAY. WILL CONTINUE WITH THIS SOLUTION. SOME OF THE GFS
ENSEMBLE MEMBERS ARE SIMILAR TO THE EC MODEL AS WELL.

DUE TO THE UNCERTAINTY...RAINFALL AMOUNTS ARE PROBLEMATIC.
HOPEFULLY SOME AREAS MAY PICK UP 1/2 INCH...BUT THE HEAVIER
AMOUNTS WILL LIKELY BE EAST OF THE REGION. RAIN CHANCES END
SUNDAY AS BOTH MODELS MOVE THE UPPER LOWS OR TROUGH...EAST OF THE
REGION.

04

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 76  59  59  38  51 /  10  30  40  40  30
SAN ANGELO 	 78  61  65  40  53 /  10  20  20  30  30
JUNCTION 	 72  61  72  45  55 /  10  20  20  40  40

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

04
Hazardous weather outlook, Mar 7, 5:24 AM CST, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
524 AM CST WED MAR 7 2012

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-081130-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
524 AM CST WED MAR 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT
GUSTY SOUTH WINDS OF 20 TO 30 MPH WILL GUST TO 40 MPH TODAY ACROSS
MUCH OF WEST CENTRAL TEXAS. LAKE WATERS WILL BE CHOPPY AND
HAZARDOUS. MOTORISTS OF ALONG EAST TO WEST ROADWAYS SUCH AS
INTERSTATE 10 AND INTERSTATE 20 SHOULD BE ALERT TO SUDDEN GUSTS OF
WIND THAT WILL MAKE DRIVING MORE DIFFICULT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS FOR THURSDAY AND FRIDAY ACROSS
WEST CENTRAL TEXAS. ALTHOUGH THE CHANCE FOR WIDESPREAD SEVERE
WEATHER IS SMALL...A FEW OF THESE STORMS MAY BE QUITE STRONG ON
THURSDAY AND EVEN APPROACH SEVERE LEVELS. LARGE HAIL WILL BE THE
MAIN THREAT...ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 4:15 AM CSTLake Wind AdvisorySJTBrown, Callahan, Coke, Coleman, Concho, Fisher and 10 more96 min

Nearby

Wind Advisories in Texas, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.